MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP785D
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: our failure analysis lab received an extra product with reference to this complaint, it was received: product code: vcp864d and product lot/batch: 10arjx.1.Could you please clarify if extra device belongs to this complaint? yes.2.If not, could you please clarify if the extra received product belongs to a different complaint? if so, can you please provide the complaint number.N/a.3.If the device was not reported before, please provide more details of device malfunction.There was foreign material in the suture when it was opened.4.If the product doesn't belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.N/a.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Where was the foreign material found? (inside the sterile barrier or outside of the sterile barrier?) please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? what was the texture? are there any photos of the foreign matter available? is it possible that the foreign material fell into packaging upon opening of device? was the product seal on the foil still intact when the package was opened? will the device be returned for evaluation? if yes please return all relevant packaging material.Was the procedure completed without any adverse effect to the patient? a manufacturing record evaluation was performed for the finished device batch and no non-conformance's were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and barbed suture was used.During surgery preparation, a black speck/black substance was observed inside the sterile packaging of the device.The presence of this foreign material indicates a potential sterility compromise.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h3.Device evaluated by manufacturer? additional information: h6.Component code, h6.Type of investigation, h6.Investigation findings, h6.Investigation conclusions.H6 component code: g07002 - no device problem found.H3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection revealed that one empty foil and one labeled winding former with eight needle suture combinations were received for analysis.The product code vcp864d is control release and should contain eight strands per packet.During visual inspection of the sample, no evidence of foreign matter could be observed in the needle suture combinations or packaging.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24486823
Report Number2210968-2026-02171
Device Sequence Number17416154
Product Code GAM
UDI-Device Identifier10705031055568
UDI-Public(01)10705031055568(17)291130(10)105DXH
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP785D
Device Lot Number105DXH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown